MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J261H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Pain (1994); Swelling/ Edema (4577)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Questions for patient #2: the patient demographic info: age, gender, weight, bmi at the time of index procedure? date of index left tha procedure? on what tissues were vicryl sutures (j261h and j945h) used? product lot numbers for j261h and j945h? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Did the patient receive prophylactic antibiotics pre-, intra- or post operation? please specify.Did the operating surgeon observe any suture deficiency or anomaly before, during or after the suture placement? please specify.What were results of patients examination on wednesday? were inflammatory markers still elevated? if yes, what medical intervention? other relevant patient factors/comorbidities/concomitant medications? what is physicians opinion as to the etiology of or contributing factors to this event? what is the patients current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2021-08606.
 
Event or Problem Description
It was reported that the patient underwent an elective left tha procedure on unknown date and the suture was used.The patient experienced post-op inflammation at the suture site.The patient presented with pain, erythema and swelling along the suture line 8 months post op.The patient was placed on oral antibiotics when inflammatory markers were found to be elevated, esr and crp.Additional information has been requested.

Brand Name
VCL CT BRD UD 27IN 1 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12489327
Report Number2210968-2021-08595
Device Sequence Number17077693
Product Code GAM
UDI-Device Identifier10705031038356
UDI-Public10705031038356
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ261H
Device Catalogue NumberJ261H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date09/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;